×

zbMATH — the first resource for mathematics

Global dynamic analysis of a vector-borne plant disease model. (English) Zbl 1344.92180
Summary: An epidemic model which describes vector-borne plant diseases is proposed with the aim to investigate the effect of insect vectors on the spread of plant diseases. Firstly, the analytical formula for the basic reproduction number \(R_0\) is obtained by using the next generation matrix method, and then the existence of disease-free equilibrium and endemic equilibrium is discussed. Secondly, by constructing a suitable Lyapunov function and employing the theory of additive compound matrices, the threshold for the dynamics is obtained. If \(R_0\geq 1\), then the disease-free equilibrium is globally asymptotically stable, which means that the plant disease will disappear eventually; if \(R_0> 1\), then the endemic equilibrium is globally asymptotically stable, which indicates that the plant disease will persist for all time. Finally some numerical investigations are provided to verify our theoretical results, and the biological implications of the main results are briefly discussed in the last section.

MSC:
92D30 Epidemiology
34D20 Stability of solutions to ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Liang, X; Ru, R; Wu, Y; Peng, X, Research progress of vector-borne plant disease, Biol. Eng. Prog, 21, 11-17, (2001)
[2] Gilligan, CA, An epidemiological framework for disease management, Adv. Bot. Res, 38, 1-64, (2002)
[3] Gilligan, CA, Sustainable agriculture and plant disease: an epidemiological perspective, Philos. Trans. R. Soc. Lond. B, Biol. Sci, 363, 741-759, (2008)
[4] Jeger, MJ; Madden, LV; van den Bosch, F, The effect of transmission route on plant virus epidemic development and disease control, J. Theor. Biol, 258, 198-207, (2009) · Zbl 1402.92392
[5] Jeger, MJ; van den Bosch, F; Madden, LV, Modeling virus- and host-limitation in vectored plant disease epidemics, Virus Res, 159, 215-222, (2011)
[6] Madden, LV; Jeger, MJ; van den Bosch, F, A theoretical assessment of the effects of vector-virus transmission mechanism on plant virus disease epidemics, Phytopathology, 90, 576-594, (2000)
[7] Grilli, MP; Holt, J, Vector feeding period variability in epidemiological models of persistent plant viruses, Ecol. Model, 126, 49-57, (2000)
[8] Jeger, MJ; Holt, J; van den Bosch, F; Madden, LV, Epidemiology of insect-transmitted plant viruses: modelling disease dynamics and control interventions, Physiol. Entomol, 29, 291-304, (2004)
[9] Cunniffe, NJ; Gilligan, CA, A theoretical framework for biological control of soil-borne plant pathogens: identifying effective strategies, J. Theor. Biol, 278, 32-43, (2011) · Zbl 1307.92320
[10] McCormack, RK; Allen, LJS, Disease emergence in deterministic and stochastic models for host and pathogen, Appl. Math. Comput, 168, 1281-1305, (2005) · Zbl 1073.92047
[11] Madden, LV, Botanical epidemiology: some key advances and its continuing role in disease management, Eur. J. Plant Pathol, 115, 3-23, (2006)
[12] Meng, XZ; Li, ZQ; Wang, XL, Dynamics of a novel nonlinear SIR model with double epidemic hypothesis and impulsive effects, Nonlinear Dyn, 59, 503-513, (2010) · Zbl 1183.92072
[13] Meng, XZ; Li, ZQ, The dynamics of plant disease models with continuous and impulsive cultural control strategies, J. Theor. Biol, 266, 29-40, (2010)
[14] Cai, L; Li, X, Global analysis of a vector-host epidemic model with nonlinear incidences, Appl. Math. Comput, 217, 3531-3541, (2010) · Zbl 1202.92075
[15] Cunniffe, NJ; Gilligan, CA, Invasion, persistence and control in epidemic models for plant pathogens: the effect of host demography, J. R. Soc. Interface, 44, 439-451, (2010)
[16] Muldowney, JS, Compound matrices and ordinary differential equations, Rocky Mt. J. Math, 20, 857-872, (1990) · Zbl 0725.34049
[17] van den Driessche, P; Watmough, J, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci, 180, 29-48, (2002) · Zbl 1015.92036
[18] Arino, J; McCluskey, CC; van den Driessche, P, Global results for an epidemic model with vaccination that exhibits backward bifurcation, SIAM J. Appl. Math, 64, 260-276, (2003) · Zbl 1034.92025
[19] LaSalle JP: The Stability of Dynamical Systems. SIAM, Philadelphia; 1976. · Zbl 0364.93002
[20] Fonda, A, Uniformly persistent semidynamical systems, Proc. Am. Math. Soc, 104, 111-116, (1988) · Zbl 0667.34065
[21] Smith, HL; Thieme, H, Convergence for strongly order-preserving semiflows, SIAM J. Math. Anal, 22, 1081-1101, (1991) · Zbl 0739.34040
[22] Smith, HL, System of ordinary differential equations which generate an order preserving flow. A survey of results, SIAM Rev, 30, 87-113, (1988) · Zbl 0674.34012
[23] Hirsch, MW, System of differential equations which are competitive or cooperative, IV, SIAM J. Math. Anal, 1, 51-71, (1988) · Zbl 0658.34024
[24] Ma Z, Zhou Y, Wang W, Jin Z: Mathematical Models and Dynamics of Infectious Diseases. China sci. press, Beijing; 2004. (in Chinese)
[25] Tang, S; Chen, L, Global qualitative analysis for a ratio-dependent predator-prey model with delay, J. Math. Anal. Appl, 266, 401-419, (2002) · Zbl 1069.34122
[26] Li, MY; Muldowney, JS, Global stability for the SEIR model in epidemiology, Math. Biosci, 125, 155-164, (1995) · Zbl 0821.92022
[27] Zhang, J; Ma, Z, Global dynamics of an SEIR epidemic model with saturating contact rate, Math. Biosci, 185, 15-32, (2003) · Zbl 1021.92040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.